After having a stroke in 2005 I have been on a combination of Plavix (anti platlet) and Diovan (high blood pressure). I have visited Florida annually for the last several years, and over the course of the years I always develop blisters, starting on my hands. Over the course of the years they have gotten worse, to the point they generally cover any area exposed to the sun./ Wondering if the medication(s) may have something to do with it. Suggestions?
The only reported issue is a sensitivity using Diovan HCT due to sunburn. No one reported a sun issue with Plavix or Diovan. However, after postmarketing, people have reported a condition known as bullous pemphigoid (BP). BP is an acute or chronic autoimmune skin disease, involving the formation of blisters, more appropriately known as bullae, at the space between the skin layers epidermis and dermis. BP may be acute, but typically will wax and wane. In your case, sun might be a triggering mechanism that brings on the BP. While you are in Florida you might want to see a Dermatologist and see if they agree. If so they will probably perform two biopsies of the skin, one submitted for routine H&E staining and one for immunofluorescence studies. If they are positive then they will probably treat you with a Class I topical steroids (clobetasol, halobetasol, etc). If that does not work they may move on to prednisone and then on to powerful steroid-free immunosuppressant medications such as methotrexate, azathioprine or mycophenolate mofetil. Please see a doctor in FL once your symptoms appear as I know this must interfere with your enjoyment of your annual trip.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have high blood pressure and I had a stroke in november, I take aspirin and diltiazem, am I at ri?
Posted 8 Sep 2010 • 2 answers
Posted 18 Apr 2011 • 1 answer
Posted 20 Jul 2012 • 2 answers
Posted 26 May 2013 • 1 answer
Posted 6 Jul 2013 • 1 answer